Georgia, 2015

Damaging Winds in Georgia, August 10, 2015

August 10, 2015 · NWS FFC · 13 events in 13 counties and zones

A slow moving cold front combined with an upper-level short wave and strong afternoon heating to produce numerous severe thunderstorms, with damaging winds, across North Georgia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$137,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A slow moving cold front combined with an upper-level short wave and strong afternoon heating to produce numerous severe thunderstorms, with damaging winds, across North Georgia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Aug 10, 12:52 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 10, 12:52 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
152 PM EDT MON AUG 10 2015

.PREV DISCUSSION... /ISSUED 413 AM EDT MON AUG 10 2015/

SHORT TERM /TODAY THROUGH TUESDAY/...
A COLD FRONT WILL IMPACT THE CWFA IN THE SHORT TERM PORTION OF THE
FORECAST AREA. THE FRONT CURRENTLY STRETCHES FROM THE MID
MISSISSIPPI RIVER VALLEY TO THE TENNESSEE VALLEY. THE BOUNDARY WILL
SLIP SLOWLY SOUTH TODAY...AND CROSS MUCH OF THE FORECAST AREA ON
TUESDAY.

DEWPOINTS HAVE BEGUN TO CREEP UP ACROSS THE CWFA...A SIGN OF
INCREASING LOW LEVEL MOISTURE. PRECIPITATION CHANCES WILL INCREASE
TODAY AHEAD OF THE FROPA. HI-RES MODELS ARE SHOWING A RATHER
ORGANIZED LINE OF SHOWERS AND THUNDERSTORMS MOVING SOUTH ACROSS
NORTH AND CENTRAL GA THIS AFTERNOON. THE LOCAL WRF AND THE HRRR DO
DIFFER A BIT...WITH THE WRF BEING LATER WITH THE CONVECTION. HAVE
TRIED TO COMPROMISE ON TIMING. BOTH MODELS...HOWEVER...INDICATE VERY
GOOD RAIN CHANCES ACROSS NORTHERN GA TODAY. SO...HAVE RAISED POPS TO
LIKELY IN THAT REGION.

ATMOS WILL BE FAVORABLE FOR STRONG TO ISOLATED SEVERE STORMS. GOOD
SURFACE INSTABILITY WILL BE PRESENT...WITH AN ASSIST BY A SHORTWAVE
DROPPING SOUTH IN THE MID LEVEL FLOW. MODELS CURRENTLY KEEP LAPSE
RATES FAIRLY WEAK...BUT THE SHORTWAVE WILL PROVIDE SOME LIFT.
COPIOUS CLOUD COVER SHOULD HELP LIMIT SEVERE STORM COVERAGE.

THE MAIN FOCUS FOR TODAYS CONVECTION SHOULD BE ANY
OUTFLOW/DIFFERENTIAL HEATING BOUNDARIES FROM THE THUNDERSTORM
COMPLEX CURRENTLY ACROSS THE MID MISSISSIPPI RIVER VALLEY. THE
ACTUAL FRONTAL BOUNDARY WILL PROVIDE A FOCUS FOR STORMS TOMORROW.

TEMPS SHOULD BE A FEW DEGREES COOLER THAN YESTERDAYS VALUES DUE TO
THE INCREASED CLOUD COVER. TEMP/DEWPOINT VALUES REMAIN BELOW
CRITICAL THRESHOLDS FOR A HEAT ADVISORY AT THIS TIME.

NLISTEMAA

LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
GUIDANCE IN DECENT AGREEMENT WITH AFOREMENTIONED FRONTAL BOUNDARY
IN THE SHORT TERM LINGERING ACROSS THE SOUTHERN TIER OF THE CWA
FOR TUESDAY NIGHT INTO WEDNESDAY...THEN FINALLY PUSHING JUST SOUTH
OF THE AREA AND BECOMING MORE DIFFUSE THRU THE REST OF THE WORK
WEEK. HAVE TRENDED CHANCE TO SLIGHT POPS ACCORDINGLY AND ADVECTION
OF ABNORMALLY DRY AIR IN FROM THE NW WILL ALLOW FOR A RATHER
PLEASANT WED AND THURS WITH SLIGHTLY BELOW NORMAL HIGHS AND
RESULTANT AFTERNOON RH VALUES IN THE 40S.

FOR FRIDAY INTO THE WEEKEND...A BROAD/WEAK AREA OF LOW PRESSURE
LOOKS TO DEVELOP ACROSS THE NORTHERN GULF OF MEXICO ALLOWING FOR
SOME LOW LEVEL MOISTURE TRANSPORT OFF THE ATLANTIC. HAVE CONTINUED
TO ADVERTISE A RETURN OF SLIGHT TO LOW END CHANCE POPS FOR PORTIONS
OF THE AREA...MAINLY FOR DIURNALLY DRIVEN CONVECTION. NO OTHER CLEAR
FORCING MECHANISM LOOKS TO BE PRESENT SO NOT EXPECTING ANYTHING
WIDESPREAD AND RATHER STAGNANT AIRMASS IN PLACE SO DEVELOPMENT
SHOULD BE TYPICAL SUMMERTIME OUTFLOW DRIVEN. TEMPS SHOULD BE
SLIGHTLY WARMER THAN MIDWEEK BUT CLOSE TO NORMAL OR SLIGHTLY BELOW
WITH ENHANCED CLOUD COVERAGE.

BAKER

&&

.AVIATION...
18Z UPDATE...
CURRENT RADAR SHOWS SCATTERED SHOWERS DEVELOPING AROUND ALL TAF
SITES. A MORE ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS WAS NOTED
OVER NE AL AND MOVING ESE. HI-RES MODELS BRING TH MORE ORGANIZED
CONVECTION TO THE NW ACROSS THE ATLANTA AREA TAF SITES BETWEEN 20-
24Z. WILL CONTINUE TO SHOW TEMPO TSRA 20-24Z FOR NOW... WITH VCSH
HANDLING THE CURRENT SHOWERS UNTIL 20Z. SCATTERED SHOWERS MAY LINGER
OVERNIGHT... WITH MVFR CIGS EXPECTED TO SETTLE IN OVER MOST TAF
SITES BY 09Z TUE... THEN PERSIST THROUGH 15-16Z TUE. A PRE-FRONTAL
TROUGH SHOULD PUSH SOUTH OF ATLANTA TAF SITES BY 17-18Z... WITH A
DRIER NW FLOW SPREADING VFR CONDITIONS INTO THE AREA TUE AFTERNOON.

//ATL CONFIDENCE...18Z UPDATE...
MED CONFIDENCE ALL ELEMENTS.
/39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          90  72  89  71 /  40  40  30  30
ATLANTA         90  74  88  72 /  40  40  30  20
BLAIRSVILLE     84  67  83  63 /  60  40  30  10
CARTERSVILLE    90  71  88  68 /  60  40  30  20
COLUMBUS        93  76  91  74 /  40  30  40  40
GAINESVILLE     87  72  87  71 /  60  40  30  20
MACON           92  74  90  73 /  40  30  40  40
ROME            91  72  89  68 /  60  40  30  10
PEACHTREE CITY  91  72  89  70 /  40  30  30  30
VIDALIA         92  73  92  74 /  30  20  40  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 10, 10:56 AM EST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1156 AM EDT MON AUG 10 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-111600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1156 AM EDT MON AUG 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...ISOLATED STRONG TO SEVERE STORMS POSSIBLE ACROSS NORTH GEORGIA
AND PORTIONS OF CENTRAL GEORGIA...

WEATHER HAZARDS EXPECTED...

STRONG TO DAMAGING WINDS AND FREQUENT LIGHTNING.

DISCUSSION...

AN APPROACHING COLD FRONT FROM THE NORTHWEST WILL ALLOW FOR
INCREASING THUNDERSTORM CHANCES THIS AFTERNOON AND TONIGHT AS THIS
SYSTEM MOVES SOUTHEAST. A BROKEN LINE OF THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH PORTIONS OF NORTH GEORGIA DURING THE LATE
AFTERNOON HOURS AND SETTLE INTO CENTRAL GEORGIA LATE THIS EVENING
AND TONIGHT. SOME STORMS MAY BE STRONG TO SEVERE...ESPECIALLY
ALONG AND NORTH OF A LAGRANGE TO WASHINGTON LINE. HIGHEST CHANCES
OF STRONG TO SEVERE STORMS WILL BE BETWEEN 3 PM AND MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE FRONT WILL PUSH SLOWLY SOUTHEAST ACROSS CENTRAL GEORGIA ON
TUESDAY ALLOWING FOR THE CONTINUED THREAT OF STRONG TO SEVERE
STORMS MAINLY IN THE AFTERNOON TO EVENING PERIOD. DAMAGING WINDS
AND FREQUENT LIGHTNING WILL AGAIN BE THE MAIN THREATS.

WEDNESDAY AND THURSDAY HAVE STORM CHANCES LIMITED TO SOUTHERN PORTIONS
OF CENTRAL GEORGIA AS THE FRONT LOOKS TO SLOW DOWN AND STALL.
SLIGHT TO LOW END CHANCES OF STORMS RETURN TO THE REST OF THE AREA
FOR THE END OF THE WEEK INTO NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED...THOUGH SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 10, 1:28 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EDT MON AUG 10 2015

GAZ001-002-101900-
DADE GA-WALKER GA-
228 PM EDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE AND WALKER COUNTIES UNTIL
300 PM EDT...

AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BRIDGEPORT...MOVING EAST AT 45 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LAFAYETTE...TRENTON...FORT OGLETHORPE...CHICKAMAUGA...LOOKOUT
MOUNTAIN...CHATTANOOGA VALLEY...LA FAYETTE...RISING FAWN...NAOMI...
CHATTANOOGA  VALLEY...NOBLE...CLOUDLAND CANYON STATE PARK...COOPER
HEIGHTS...NEW ENGLAND...MORGANVILLE...ROCK SPRING...WILDWOOD...
LINWOOD...FAIRVIEW AND STEPHENSVILLE.

LAT...LON 3498 8527 3486 8526 3486 8520 3478 8520
      3478 8516 3477 8515 3472 8517 3472 8514
      3465 8514 3466 8554 3497 8560
TIME...MOT...LOC 1828Z 249DEG 38KT 3492 8571
Special weather statement, Aug 10, 1:32 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
232 PM EDT MON AUG 10 2015

GAZ025-027-036-101900-
MADISON GA-CLARKE GA-JACKSON GA-
232 PM EDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON...CLARKE AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 300 PM EDT...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NICHOLSON...OR NEAR ATHENS...MOVING
SOUTHEAST AT 10 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
ATHENS...NICHOLSON...WINTERVILLE...COLBERT...HULL...ATHENS-CLARKE
COUNTY (BALANCE)...WHITEHALL...NEESE...DIAMOND HILL...BEECHWOOD
HILLS...BEAR CREEK RESERVOIR...WESTGATE PARK...SANDY CREEK RECREATION
AREA...STATE BOTANICAL GARDEN OF GA...JAMES HOLLAND YOUTH SPORTS
CMPX...BARRETTS MILL AND OCONEE HEIGHTS.

LAT...LON 3406 8315 3401 8320 3401 8324 3400 8327
      3398 8327 3396 8326 3395 8328 3391 8325
      3385 8329 3386 8333 3387 8333 3387 8336
      3393 8342 3393 8346 3397 8354 3414 8344
TIME...MOT...LOC 1832Z 298DEG 10KT 3403 8342
Special weather statement, Aug 10, 2:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT MON AUG 10 2015

GAZ001>003-011-101945-
DADE GA-CATOOSA GA-CHATTOOGA GA-WALKER GA-
301 PM EDT MON AUG 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR DADE...CATOOSA...CHATTOOGA AND
WALKER COUNTIES UNTIL 345 PM EDT...

AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR LOOKOUT MOUNTAIN TO
10 MILES EAST OF IDER TO NEAR LITTLE RIVER CANYON NATIONAL
PRESERVE...AND MOVING EAST AT 35 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAFAYETTE...SUMMERVILLE...RINGGOLD...FORT OGLETHORPE...ROSSVILLE...
CHICKAMAUGA...TRION...LOOKOUT MOUNTAIN...CHATTANOOGA VALLEY...LA
FAYETTE...LYERLY...MENLO...LAKEVIEW...NAOMI...CLOUDLAND...BOYNTON...
SUTTLES MILL...HOLLAND...BERRYTON AND NOBLE.

LAT...LON 3491 8502 3488 8501 3486 8506 3482 8506
      3482 8513 3473 8517 3472 8505 3459 8506
      3458 8511 3444 8518 3437 8533 3429 8539
      3429 8546 3469 8555 3498 8545 3499 8498
TIME...MOT...LOC 1900Z 278DEG 32KT 3502 8536 3465 8549 3434 8571

The radar

The Northeast Alabama radar (KHTX), 101 km away, was scanning. The volume nearest the first event began at 19:22 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Whitfield

When
August 10, 2:20 PM EST to 2:30 PM EST
Where
Whitfield County, 102.61 mi WNW of Alvin to 101.38 mi WNW of Alvin
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
34.786, -84.991

The Whitfield County Emergency Manager reported trees blown down on Walston Street, School Street, Beaverdale Road and Charolais Trail.

Thunderstorm Wind, Catoosa

When
August 10, 2:25 PM EST to 2:30 PM EST
Where
Catoosa County, 1.23 mi SSE of East Boynton
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
34.903, -85.166

The Catoosa County Emergency Manager reported trees blown down on power lines along Smoketree Circle near Boynton.

Thunderstorm Wind, Chattooga

When
August 10, 2:35 PM EST to 2:45 PM EST
Where
Chattooga County, 0.29 mi N of Berryton to 0.48 mi ENE of Trion
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.454, -85.389

The Chattooga County Emergency Manager reported trees blown down from around Berryton to Trion, including on Tavern Lane and Filter Plant Road.

Thunderstorm Wind, Clarke

When
August 10, 2:49 PM EST to 3:00 PM EST
Where
Clarke County, 0.94 mi W of Green Acres to 1.23 mi N of Athens
Measured
55 kt (63 mph) estimated gust
Property damage
$50,000
Reported by
911 Call Center
Coordinates
33.932, -83.386

The Clarke County 911 Center reported numerous trees and power lines blown down with some damage to homes and businesses. Locations included Broad Street, Hancock Avenue, College Avenue and Memorial Park.

Thunderstorm Wind, Murray

When
August 10, 2:49 PM EST to 2:55 PM EST
Where
Murray County, 0.29 mi ENE of Spring Place
Measured
50 kt (58 mph) estimated gust
Property damage
$7,000
Reported by
Amateur Radio
Coordinates
34.752, -84.815

An amateur radio operator reported utility lines down on Spring Place Smyrna Road near Leonard Bridge Road.

Thunderstorm Wind, Dawson

When
August 10, 3:36 PM EST to 3:46 PM EST
Where
Dawson County, 3.23 mi SW of Juno to 2.33 mi E of Juno
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.434, -84.236

The Dawson County Emergency Manager reported numerous trees blown down across the county including on Highway 53 at Tinsley Road, on Cowart Road, on Steve Tate Highway and on Grover Burt Road at Highway 136.

Thunderstorm Wind, Cherokee

When
August 10, 3:50 PM EST to 4:00 PM EST
Where
Cherokee County, 0.87 mi SSE of Waleska to 0.42 mi N of Ball Ground
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.308, -84.545

The Cherokee County Emergency Manager reported several trees blown down in the Waleska and Ball Ground areas.

Thunderstorm Wind, White

When
August 10, 4:09 PM EST to 4:17 PM EST
Where
White County, 1.51 mi W of Cleveland to 1.62 mi WNW of Eastburn
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
34.600, -83.777

The White County Emergency Manager relayed that local law enforcement in the Cleveland area reported trees blown down at Highway 129 and Hulsey Road, on both Green Street and Town Creek Road at Highway 75 South and on Highway 115 East at Pless Road. At the Green Street location a tree fell on a house but only minor damage was reported.

Thunderstorm Wind, Hall

When
August 10, 4:09 PM EST to 4:19 PM EST
Where
Hall County, 2.54 mi W of Murrayville to 0.86 mi W of Murrayville
Measured
55 kt (63 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
34.414, -83.944

The Hall County Emergency Manager reported about a dozen trees blown down west of Murrayville. One tree fell on a mobile home on Crystal Lake Drive.

Thunderstorm Wind, Forsyth

When
August 10, 4:13 PM EST to 4:14 PM EST
Where
Forsyth County, 2.71 mi E of Silver City
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
34.324, -84.073

The Forsyth County Emergency Manager reported one tree blown down at A C Smith Road and Hopewell Road.

Thunderstorm Wind, Morgan

When
August 10, 4:21 PM EST to 4:31 PM EST
Where
Morgan County, 1.26 mi NNW of Dorsey to 1.14 mi WNW of Smyrna
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
33.588, -83.505

The Morgan County 911 Center reported numerous trees and power lines blown down in the Madison area. One tree fell on a home causing structural damage. No injuries were reported.

Thunderstorm Wind, Fulton

When
August 10, 5:00 PM EST to 5:10 PM EST
Where
Fulton County, 2.43 mi SSW of Atlanta to 3.15 mi ENE of Atlanta
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Social Media
Coordinates
33.738, -84.418

Reports of trees blown down on Ralph David Abernathy Boulevard and Morningside Drive were received on social media.

Thunderstorm Wind, Butts

When
August 10, 6:00 PM EST to 6:10 PM EST
Where
Butts County, 0.69 mi S of Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.290, -83.970

The Butts County Emergency Manager reported trees blown down in Jackson, one onto power lines.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2015Every state in 2015This day in weather historyWarnings in Georgia, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598800, 598804, 598805, 598806, 598807, 598808, 598809, 598810, 598811, 598812, 598813, 598816, 598817.